Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 21, 2014, 10:47:24 AM

Login with username, password and session length


Members
  • Total Members: 23288
  • Latest: mjdc
Stats
  • Total Posts: 635448
  • Total Topics: 48202
  • Online Today: 250
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Black Marks on legs from Meds or could it be KS  (Read 1245 times)

0 Members and 1 Guest are viewing this topic.

Offline jeeves80

  • Member
  • Posts: 9
Black Marks on legs from Meds or could it be KS
« on: May 28, 2012, 09:11:36 AM »

Hi Guys,

My partner was diagnosed in april 2010 with CD4 230 and a very high VL. He has been taking Atripla since then and his current stats are:-
CD4 380 and VL undetectable. 

With the last 6-7 months he has  developed black marks over his legs. His ID doctor has told him that the marks are most likely pigmentation changes caused by Atripla. He has referred him to a dermatologist, however I am worried that these marks could be Kaposi Sarcoma.  Is it likely that his ID doctor would be able to diagnose this straigh away if this were the case, or does he suspect KS since he has referred him to a dermatologist?

I am worried as it will more than likely take some months before he will get to see a dermatologist.

Also he tells me the doctor is very happy with how his numbers have responsed to to treat ment with CD4 improving by 150 in approx.  12 months. Is this good, I have noticed alot of the other members of this site have achieved improvements of 300-400 in this amount of time?

thanks guys I have found you so helpful since i started using this site.

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Black Marks on legs from Meds or could it be KS
« Reply #1 on: May 29, 2012, 07:21:14 PM »
KS should be easily diagnosied on sight, and confirmed with tests, by a dermatologist or experienced HIV doc. KS legions tend to be brown-reddish and raised. Since this could be brusing tis important to get platelets checked (HIV affect platelets which affect blood clotting function and if platelets are not working properly can lead to random brusing).

150 in 12 months is a good CD4 increase. CD4 recovery is a long game.

Good luck

"The object is to be a well patient, not a good patient"

Offline deibster

  • Member
  • Posts: 153
Re: Black Marks on legs from Meds or could it be KS
« Reply #2 on: May 30, 2012, 04:36:43 PM »
Hi Jeeves, I agree, KS is almost always a Raised lesion. It occurs in people with low CD4s or high VLs. Remember an AIDS diagnosis starts at CD4 200 or less, OR a serious OI, opportunistic infection, like one that keeps you in the hospital for several days, or causes you to be admitted to intensive care.

I was on Zerit, d4t, back around 2000, & lost all of the fat layer under the skin on my forearms & my shins. My skin there tears extremely easily. If I dry my shins roughly, after a shower, I get huge black & blue marks on my shins (almost black). This is from bruising & bleeding under the skin. It is a form of lipodystrophy. Your partner does not have KS; it's a platelet problem like Newt says or a form of lipodystrophy. hugs from Provincetown
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasocort, Centrum, Flax Oil, Fish Oil

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.